Get help from best doctors, anonymously
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

I am 37 years of age - no alcohol - non smoker but bit addicted to COLA drinks - bit overweight My recent blood reports shows FBS 240 mcg And Hb1Ac: 8.6 Creatine n lipid profile within the range Appreciate if you can suggest some medication either allopathy or Ayurveda to control my sugar levels Afraid to visit any Doctor due their scary lectures/advise Please help.

4 Doctors Answered
First stop drinking cola switch to millets no rice no extra sugar try this fo a month abnd get your sugar done again.
1 person found this helpful
Your FBS is 240. That is quite high. You are definitely diabetic. You get yourself investigate for diabetes by GTT and A1C test and lipid profile and start antidiabetic treatment under medical supervision. Antidiabetic treatment includes: 1. Exercises, Walks and Physical work 2. Diet management: reduce total calories, no fats, no sugars, reduce carbohydrates like potato, rice, ghuiyan (colocasia) and sweet fruits; increase green vegetables and salad, take green teas, stop coca cola (you can take diet coke occasionally for taste) Meals (breakfast, lunch, dinner, evening snacks, dinner and supper) are to be taken balanced and calculated and at fixed times along with medication. If food is delayed, medication has also to be delayed. Actual contents of meals and their amounts are to be fixed by your treating physician or endocrinologist or diabetologist. 3. Oral antihypoglycaemics: A. Secretagogues: They increase secretion of insulin. Sulfonylureas secretagogues First-generation agents tolbutamide acetohexamide tolazamide chlorpropamide Second-generation agents glipizide glyburide or glibenclamide glimepiride gliclazide glycopyramide gliquidone Nonsulfonylurea secretagogues meglitinide repaglinide nateglinide B. Sensitizers: Insulin sensitizers address the core problem in Type II diabetes—insulin resistance. Biguanides Metformin (Glucophage) Phenformin (DBI) Buformin Thiazolidinediones rosiglitazone (Avandia) pioglitazone (Actos) troglitazone (Rezulin) C. Alpha-glucosidase inhibitors: Alpha-glucosidase inhibitors are "diabetes pills" but not technically hypoglycemic agents because they do not have a direct effect on insulin secretion or sensitivity. These agents slow the digestion of starch in the small intestine, so that glucose from the starch of a meal enters the bloodstream more slowly, and can be matched more effectively by an impaired insulin response or sensitivity miglitol acarbose voglibose 4.Injectable Insulin or Synthetic Insulin Peptides or Injectable Increatin Mimetics Insulin Exenatide Liraglutide Taspoglutide Initially you do not need injectable insulin or injectable insulin substirutes' Oral hypoglycaemics coupled with diet management and excercise and physical activity are sufficient. Initially doctors start 2 drugs in low doses: one from secreatogogue group (usually glypizide or glyclazide) and one from sensitizer group (usually metformin) and gradually increase doses to adust to meals for best control of sugars. You have to buy a glucometer and check your blood sugar frequently in initial treatment for dose titration. You have to take medicine under medical supervision of a qualified doctor only. Methi, Karela and Jamun also decrease blood sugar but never take them as they are not standardized and they would interfere with proper standardized treatment. Do not take ayurvedic drugs as they are not standardized. Never take aurvedic drugs along with standardized treatment of oral hypoglycaemics. Taking ayurvedic treatment or methi/karela/jamun with standardised antihypoglycaemic treatment is like driving a car by 2 drivers simultaneously and accidents are sure to occur in the form of severe hypoglycaemia or inadequate diabetic control. If you don't treat you diabetes, there may be either emergency complications or longterm complications. Shortterm complication: May result into emergency hospitalization involving heavy expenditure and risk of death Hyperglycaemic coma Ketoacidosis with Hyperglycaemic coma Hypoglycaemic coma Hyperglycemia hyperosmolar state Erectile Dysfunction Respiratory infections Periodontal disease Longterm Complications: Damage of organs leading to low quality of life, enhanced expenses of treatment of damaged organs and need for organ transplantation and delayed recovery from infections and requirement of high doses of antibiotics The damage to small blood vessels leads to a microangiopathy, which can cause one or more of the following: Diabetic cardiomyopathy, damage to the heart muscle Diabetic nephropathy, damage to the kidney which can lead to chronic renal failure, eventually requiring dialysis. Diabetes mellitus is the most common cause of adult kidney failure in the developed world. Diabetic neuropathy Diabetic amyotrophy is muscle weakness due to neuropathy. Diabetic retinopathy Diabetic encephalopathy Macrovascular disease leads to cardiovascular disease, to which accelerated atherosclerosis is a contributor:- Coronary artery disease, leading to angina or myocardial infarction ("heart attack") Diabetic myonecrosis ('muscle wasting') Peripheral vascular disease, which contributes to intermittent claudication (exertion-related leg and foot pain) as well as diabetic foot Stroke (mainly the ischemic type) Diabetic foot (diabetic foot ulcers) and infection and, in serious cases, necrosis and gangrene.
2 people found this helpful
A wholistic diet planned with right combinations of complex carbs, complete proteins, n healthy fats with a goal to maintain healthy body weight can help achieve glcemic control with just the right medications to first get the sugar level under control n prevent diabetic comorbidities.
1 person found this helpful
You have diabetes and require medication. I cannot comment on homeopathy or ayurveda regarding the same. Your sugar is very high, and given the HbA1c report, it has been high for a while. Diabetic foot when untreated or when the sugar is uncontrolled, leads to sepsis, and eventually amputation (cutting off the infected toe or leg). I suggest you visit a physician who will advise appropriate medication, even if he does give you a scary lecture. Your situation is definitely scary. You will also require lifestyle modification, dietary changes and exercise.
1 person found this helpful
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.